|re:can this even be answered
Oct 25, 2002
Thank you Dr.Henry, I know this puzzle is far from solved and from the looks of it,there seems to be the choice of healthy immune system and look like freak or crappy immune system, but not looking like a veiny road map.I have two questions.First when a person gets liposuction their fat cells are not just severely depleted but completely sucked out from that area.However I was told that if you are not careful the fat can return to those areas.So thats why I don't understand why the fat depletion from meds doesn't return.The other thing is I know a few individuals who are treatment naive and have been infected for many years(>8) and although their individual situations vary in terms of their current immune status,NONE of them have aything that resembles lipodystrophy.Obviously since they have been infected for a while they have aged with the disease etc.So I really think the drugs are the cause (my opinion) and especially I can speak from personal experience.I know the drug companies goals were to rush these products to market to save those slipping away and that is commendable, but now since so many hiv+ are living much longer quality should go along with quantity.I know treatment interuptions are never reccommended for lipodystrophy alone, however I know many that are doing it because of these alterations and they just don't want to live with it anymore.Thank you
| Response from Dr. Henry
Thank you for sharing your opinion on this vexing issue. it seems likely that lipodystrophy is multi-factorial with different genetic, environmental, and treatment factors on top of HIV infection. The questions you raised are good ones and the answers are not clear. The natural history of HIV infection has been so alterred by antiretovirals (tha is a good thing-I used to have a patient dying every week-now deaths are unusual) that we are learning as we go. The CDC is starting a new study called the SUN study (Study of the UNnatural history of HIV infection) looking at the new problems being experience by HIV infected persons on treatment. The issue of side effects is now very much on the radar screen and getting the attention it deserved much earlier. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Tingling Lips A Sign Of HIV?
- Ache In Testicles After Insertive Oral Sex Worried I Have HIV
- Dry Mouth After Anal Sex Worried I Have HIV
- Fever After Anal Sex Worried I Have HIV
- Hairy Tongue After Anal Sex Bottom Worried I Have HIV
- Penis Discharge After Anal Sex Bottom Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.